MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER ANGLED; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER ANGLED; CATHETER, PERCUTANEOUS
Catalog Number ASC-035-150
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the angle trailblazer catheter was received for evaluation.The returned catheter was observed to be tangled and had a guidewire stuck inside the angle trailblazer catheter.Visual inspection of the angled trailblazer catheter shaft revealed multiple kinks to catheter shaft.All three marker bands were accounted for.The distal tip showed no abnormalities or deformities.The returned compatible 0.035in guidewire was observed to be damaged; the guidewire coating was torn and exposing the bare wire.There is evidence of twisting and kinking of the guidewire.The guidewire od was measure approximately 0.0335in.The guidewire was attempted to be retrieve from the catheter but was met with resistance and the guidewire was unable to be retrieved.There is evidence of accordion folding of the catheter underneath the strain relief.The customer experience of guidewire retrieval difficulty inside the angle trailblazer catheter was confirmed.The catheter shaft was sliced at the location, (approximately 22cm) where a 0.035in guidewire would not advance.The id was measured using a m-o model plus pin gage.The catheter lumen would accept pin gage sizes up to 0.035in.The cathet er lumen would not accept pin gage sizes 0.036in and higher.The catheter was sliced opened approximately 260cm to locate the distal end of the guidewire and verify if there were abnormalities.When the guidewire was removed from the catheter shaft, the distal tip appeared to be bent/kinked.Wet sanguine material was observed on the spring coil of the distal tip.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a trailblazer angled catheter with a 6fr sheath and non-medtronic 0.035¿ guidewire for the treatment of a severely calcified, moderately tortuous plaque lesion in the right superficial femoral artery of diameter 5mm.Anatomy abnormalities reported as long chronic total occlusion (cto).It was reported that ifu was followed during preparation.The vessel was pre-dilated.It was reported that during procedure, the non-medtronic wire got stuck inside of the 0.035 angled trailblazer and could not be removed.Physician ended up losing access and could not re-cross the cto.The physician then stopped procedure and treated proximal sfa.There was no patient injury reported.

Brand Name
TRAILBLAZER ANGLED
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7023099
Report Number2183870-2017-00498
Device Sequence Number19180854
Product Code DQY
UDI-Device Identifier20643169694945
UDI-Public20643169694945
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2018
Device Catalogue NumberASC-035-150
Device Lot NumberA368425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2017
Initial Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1